A Case of Multiple Skin Cancers in a Patient on Combination ImmunosuppressiveTherapy For Behcet’s Disease
February 2010 | Volume 9 | Issue 2 | Case Report | 152 | Copyright © 2010
Marie S. Tuttle MD, Neil J. Korman MD PhD, Jeremy Bordeaux MPH MD
Skin cancer risk from the use of immunosuppressive medications used to treat inflammatory conditions is not well understood, though studies clearly establish an exaggerated risk of skin cancer in solid organ transplant recipients (SOTRs) receiving these medications. The authors report a patient with Behcet’s disease treated with combination immunosuppressive therapy and common variable immunodeficiency developing multiple squamous cell carcinomas (SCCs) of the skin, necessitating adjustment of her immunosuppressive regimen. As more patients are treated with immunosuppressive medications for chronic inflammatory diseases, clinicians must be aware of the possible increased risk of skin cancers associated with these medications. Skin cancer risk assessment, screening for sub-clinical malignancies and frequent skin exams of high risk patients may represent strategies to improve the safety of these medications.
Purchase Original Article
Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.
Download the original manuscript as it was published in the JDD.
Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.
To get access to JDD's full-text articles and archives, upgrade here.
Save an unformatted copy of this article for on-screen viewing.
Print the full-text of article as it appears on the JDD site.→ proceed | ↑ close